Alert archive / Texas / Flash Flood Warnings in 2015

Flash Flood Warning 106, NWS Houston/Galveston, TX

June 27, 2015Harris County, Montgomery County, Waller County, Texas

NWS Houston/Galveston, TX issued this flash flood warning at Jun 27, 2015, 10:10 PM CDT for Harris County, Montgomery County, Waller County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 27, 2015, 10:10 PM CDT (03:10 UTC)
Expired
Jun 28, 2015, 12:15 AM CDT
In force
2 hr
Issued by
NWS Houston/Galveston, TX
Area
Storm-based polygon
Flood severity
None

Counties Harris County, TX, Montgomery County, TX, Waller County, TX

The radar

The Houston radar (KHGX), 84 km from the middle of the area, began a volume at 03:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 27, 9:27 PM CDT, 43 minutes earlier.

Area forecast discussion, Jun 27, 9:27 PM CDT, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
927 PM CDT SAT JUN 27 2015

.DISCUSSION...
SHOWERS AND THUNDERSTORMS ACROSS PORTIONS OF SOUTHEAST TEXAS THIS EVENING
ARE GRADUALLY WORKING THEIR WAY TOWARD THE INTERSTATE 10 CORRIDOR AS
EARLIER OUTFLOW BOUNDARIES COLLIDE. THIS ACTIVITY IS PRODUCING LOCALLY
HEAVY RAINFALL IN AND AROUND THE HOUSTON AREA WITH SOME HOURLY RATES
AT 2 TO 3 INCHES ALONG WITH SOME GUSTY WINDS (32 MPH AT IAH JUST BEFORE
9 PM). LOCALIZED FLOODING IS POSSIBLE...ESPECIALLY IN ASSOCIATION WITH
THE STRONGER ACTIVITY OR WHERE ANY KIND OF TRAINING SETS UP.

SEE NO REASON TO MAKE MUCH CHANGE TO THE PREVIOUS FORECAST PACKAGE
THAT HAS THINGS COVERED WELL THIS EVENING.  42
&&

.PREV DISCUSSION... /ISSUED 602 PM CDT SAT JUN 27 2015/

AVIATION...
WIDELY SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE ACROSS SE TX
BUT IT IS UNCLEAR HOW MUCH IMPACT THE PRECIP WILL HAVE ON
INDIVIDUAL TAF SITES. CONSENSUS FROM SHORT TERM MODELS SEEM TO
SUPPORT HIGHER RAIN CHANCES THROUGH 05Z FROM KIAH TO KUTS BUT NOT
MUCH CONFIDENCE IN ONE SOLUTION OVER ANOTHER. AT 22Z...A WEAK COLD
FRONT EXTENDED FROM KSHV TO KACT WITH A PRE-FRONTAL TROUGH FROM
KESF TO KIAH TO KHDO. THE FRONT IS FCST TO MERGE WITH THE PRE
FRONTAL TROUGH BUT AGAIN NOT MUCH CONFIDENCE IN THIS OCCURRING.
RADAR IMAGERY SHOWS A WEAK SEA BREEZE OR PERHAPS AN OUTFLOW
PUSHING TO THE THE NORTH. DAYTIME HEATING ON SUNDAY WILL ALLOW FOR
SOME AFTN SHRA/TSRA BUT FCST SOUNDINGS ON SUNDAY DON'T LOOK
UNSTABLE SO WILL CARRY JUST SHOWERS DURING THE AFTN. 43

PREV DISCUSSION... /ISSUED 352 PM CDT SAT JUN 27 2015/

DISCUSSION...
THE NORTHEASTERN TEXAS BOUNDARY SLOWLY ADVANCING SOUTH THIS
AFTERNOON...ANALYZED JUST NORTH OF THE FORECAST AREA WITH A
POSSIBLE NEAR STATIONARY OLD OUTFLOW BOUNDARY DRAPED ACROSS THE
NORTHWESTERN CWA. WESTERLY WINDS MAY HAVE DELAYED THE ONSET OF
THE SEA BREEZE BUT CONVECTION HAS DEVELOPED PARALLEL TO IT THROUGH
COASTAL MATAGORDA...BRAZORIA...AND GALVESTON COUNTIES. WSR-88D
DISPLAYED NEAR 50 KT INBOUNDS WITH THE STRONGEST CLUSTER PASSING
ACROSS EXTREME SOUTHEASTERN BRAZORIA COUNTY. CURRENT THINKING IS
THAT...AS TEMPERATURES EXCEED THE 90F MARK...THERE SHOULD BE AN
AREA OF CONVERGENCE BETWEEN THE APPROACHING (DRY) FRONT AND THE
SEA BREEZE/SOUTHERN COUNTY OUTFLOW MESO BOUNDARIES. ANTICIPATING
THAT TSRA ACTIVITY WILL BEGIN TO BECOME BETTER ORGANIZED ACROSS
THE CENTRAL CWA LATE THIS AFTERNOON AND PERSIST ON THROUGH LATE
EVENING...POSSIBLY LINGERING INTO THE EARLY SUNDAY MORNING HOURS.

TOMORROW'S FORECAST CALLS FOR A REGENERATION OF CONVECTION ALONG
RESIDUAL OUTFLOW BOUNDARIES LAYING WITHIN A A GREATER THAN 1.75
INCH PWAT SOUTHERN FORECAST AREA ENVIRONMENT. POSSIBLY A SLOWER
START IF UNDER MORNING OVERCAST...ONCE LATE MORNING INTO EARLY
AFTERNOON CONVECTIVE TEMPERATURES OF AROUND 87 F ARE MET THE
COMMENCEMENT OF CLUSTERING RAIN WITH EMBEDDED THUNDERSTORMS SHOULD
AFFECT THE SOUTHERN THIRD OF THE FORECAST AREA...CLOSER TO THE
COAST AND POINTS OFFSHORE. SUBSEQUENT DAY PRECIPITATION PROBABILITIES
WILL BE DEPENDENT UPON WHAT REMAINING BOUNDARIES ARE EXISTENT FROM
PREVIOUS DAY'S CONVECTION. MODEST EARLY WEEK AFTERNOON RAIN CHANCES
ONCE THE UPPER 80S ARE MET...OVERALL MOISTURE VALUES TO REMAIN
ABOVE 1.6 INCH PWATS. TEXAS REMAINS WITHIN A HEIGHT WEAKNESS CHANNEL
GOING INTO EARLY JULY...MODEST DIURNAL RAIN CHANCES THROUGH WEDNESDAY.
WESTERN CONUS RIDGING NEVER DOES EXPAND FAR ENOUGH EASTWARD TO
COMPLETELY SHUT OFF RAIN CHANCES...SLIGHT CHANCES TO ACCOUNT FOR
SEA BREEZE BEHAVIOR DURING THE DAYS LEADING UP TO THE FOURTH OF
JULY. 31

MARINE...
A LIGHT TO MODERATE SOUTHWEST FLOW IS EXPECTED TO CONTINUE THROUGH
MONDAY AS SURFACE HIGH PRESSURE REMAINS CENTERED OVER THE GULF OF
MEXICO...WITH SHOWER AND THUNDERSTORM CHANCES PERSISTING OVER THE
NEXT SEVERAL DAYS. A FRONTAL BOUNDARY IS EXPECTED TO STALL INLAND
TONIGHT AND THEN BECOMING DIFFUSE ON SUNDAY. INCREASING ONSHORE
WINDS AND WAVES ARE EXPECTED BY THE MIDDLE OF NEXT WEEK AS A
SERIES OF LOW PRESSURE SYSTEMS CROSS THE CENTRAL PLAINS. 33

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      74  90  74  91  74 /  40  30  10  40  20
HOUSTON (IAH)              75  91  74  91  76 /  60  50  30  40  20
GALVESTON (GLS)            78  88  79  89  78 /  50  50  30  40  20

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL 4 AM CDT SUNDAY FOR
     THE FOLLOWING ZONES: WATERS FROM FREEPORT TO THE MATAGORDA
     SHIP CHANNEL 20 NM TO 60 NM...WATERS FROM FREEPORT TO THE
     MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS FROM HIGH ISLAND
     TO FREEPORT 20 TO 60 NM...WATERS FROM HIGH ISLAND TO
     FREEPORT OUT 20 NM.

&&

DISCUSSION...42
AVIATION/MARINE...43
Hazardous weather outlook, Jun 27, 4:30 AM CDT, 17 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
430 AM CDT SAT JUN 27 2015

TXZ163-164-176>179-195>200-210>214-226-227-235>238-281300-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
430 AM CDT SAT JUN 27 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
THIS MORNING AND BECOME MORE WIDESPREAD THIS AFTERNOON. ISOLATED
STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE WITH STRONG WIND GUSTS
AND LOCALLY HEAVY RAINFALL THE MAIN THREATS. RAINFALL AMOUNTS OF
UP TO 1 INCHES ARE EXPECTED WITH ISOLATED TOTALS UP TO 3 INCHES
POSSIBLE. RIVER FLOODING IS EXPECTED TO CONTINUE ALONG PORTIONS
OF THE TRINITY RIVER.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SCATTERED MAINLY DAYTIME SHOWERS AND THUNDERSTORMS ARE POSSIBLE
SUNDAY THROUGH WEDNESDAY. THE MAIN THREATS WILL BE CLOUD-TO-GROUND
LIGHTING AND LOCALLY HEAVY RAINFALL IN THE STRONGER STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 8:54 PM CDTAreal Flood AdvisoryHGXHarris2 hr
Jun 27, 9:43 PM CDTFlash Flood WarningHGXHarris3 hr
Jun 27, 9:57 PM CDTAreal Flood AdvisoryHGXHarris, Montgomery, Waller2 hr
Jun 27, 11:34 PM CDTAreal Flood AdvisoryHGXHarris56 min
Jun 28, 12:12 AM CDTAreal Flood AdvisoryHGXFort Bend, Harris, Waller2 hr
Jun 28, 12:33 AM CDTFlash Flood WarningHGXFort Bend, Harris, Waller117 min
Jun 28, 12:48 AM CDTAreal Flood AdvisoryHGXPolk, San Jacinto117 min
Jun 28, 1:25 AM CDTAreal Flood AdvisoryHGXGrimes, Montgomery2 hr
Jun 28, 3:29 AM CDTAreal Flood AdvisoryHGXLiberty, San Jacinto2 hr
Jun 28, 3:31 AM CDTAreal Flood AdvisoryHGXBrazos, Grimes, Washington119 min
Jun 28, 4:59 AM CDTFlash Flood WarningHGXWaller, Washington91 min
Jun 28, 5:19 AM CDTAreal Flood AdvisoryHGXGrimes, Harris, Montgomery, Waller, Washington56 min
Jun 28, 5:27 AM CDTAreal Flood AdvisoryHGXHarris, Liberty, Montgomery, San Jacinto63 min
Jun 28, 5:43 AM CDTFlash Flood WarningHGXGrimes, Harris, Montgomery, Waller, Washington2 hr
Jun 28, 5:52 AM CDTFlash Flood WarningHGXLiberty, Montgomery, San Jacinto113 min
Jun 28, 6:30 AM CDTAreal Flood AdvisoryHGXHarris, Montgomery2 hr
Jun 28, 7:18 AM CDTAreal Flood AdvisoryHGXChambers, Harris, Liberty117 min
Jun 28, 7:40 AM CDTFlash Flood WarningHGXGrimes, Harris, Montgomery, Waller, Washington3 hr
Jun 28, 8:10 AM CDTSpecial Marine WarningHGX65 min
Jun 28, 8:32 AM CDTAreal Flood AdvisoryHGXHarris, Montgomery58 min
Jun 28, 8:39 AM CDTSpecial Marine WarningHGX96 min
Jun 28, 8:45 AM CDTAreal Flood AdvisoryHGXChambers, Harris, Liberty2 hr
Jun 28, 10:06 AM CDTSpecial Marine WarningHGX84 min
Jun 28, 2:25 PM CDTSpecial Marine WarningHGX65 min
Jun 28, 4:27 PM CDTSevere Thunderstorm WarningHGXGrimes, Montgomery, Walker31 min

Nearby

Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.